AVN stands for avascular necrosis. It is nothing but death and damage to bones due to a lack of blood supply. It s also known as osteoradio necrosis, where the bone undergoes progressive death and collapses to pieces within the body. Trauma, alcoholism, radiation therapy, and long-term steroid use are some of the causes.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hi doctor, I have pain in thighs, hip joints and legs for more than a year. Reports indicate avascular necrosis stage 3. Doctor has recommended me hip replacement. I am really scared of this. Because I did a lot of research on internet about this. I got to know a lot of restriction and risk of dislo... Read Full »
Answer: Hi, Welcome to icliniq.com. Thank you for using this platform. From the information you provided, it seems like you have stage 3 avascular necrosis (AVN). While there are numerous causes for AVN and often there is no identifiable cause, the prognosis is not very favorable once you reach stage 3. ... Read Full »
Query: Hello doctor,Avascular necrosis was caused by a slipped capital femoral epiphysis of the left hip in my 12-year-old girl. What is the treatment apart from a hip replacement? I need help. My daughter is in the middle of a bridge.Thank you. Read Full »
Answer: Hello, Welcome to icliniq.com. I read your query and understand your concern. 1. AVN (avascular necrosis) in pediatric patients requires injection of Zoledronic acid (single dose per year for three years) in specific doses, which are lower than adult doses depending upon the weight of the child. ... Read Full »
Query: Hello doctor, I was diagnosed with minimal change disease before a few months and started on Prednisone. I was into remission within a week but the disease relapsed while on the full dose. Cyclosporine was added and steroids were tapered to 0 within six months. Recently, last month I had an injury ... Read Full »
Answer: Hello, Welcome to icliniq.com. AVN (avascular necrosis) of the hip is usually due to a number of causes. Prolonged steroid intake is one of them. The treatment of AVN hips ranges from rest, core decompression and eventually hip replacement. Since you have had stage 1 and 2 in your respective hips,... Read Full »
Query: Hello doctor, I am a 31-year-old. I have AVN stage 3 in right hip and stage 2 in the left hip. This is due to the use of steroids. I have done this MRI before two months. Many doctors told me to go for total hip replacement. Today I had an X-ray, and the doctor told me no collapse is done yet and s... Read Full »
Answer: Hello, Welcome to icliniq.com. The decision to treat conservatively or surgically depends on clinical symptoms. You have not mentioned anything about your symptoms. How much pain do you have? Is it bearable or unbearable? How much distance are you able to walk without pain? Are you ready to perfor... Read Full »
Query: Hi doctor, I am 24 years old. I have stiffness and pain in thighs and knees for more than a year. I cannot sit properly and stand up instantly. I am having problem in each and every activity involving legs. I have reduced mobility and flexibility of legs. My report shows AVN stage 3 of hip joint, f... Read Full »
Answer: Hi, Welcome to icliniq.com. Hip avascular necrosis (AVN) and hip arthritis causes pain in the affected hip and also sometimes in the knees as the same nerve which supplies the hip also supplies the knee joint. It is called as obturator nerve. This nerve supplies both the joints. So if there is ... Read Full »